Mississippi, 2018

Tornadoes and Flash Flooding in Mississippi, April 14, 2018

April 14, 2018 · NWS LIX · 24 events in 8 counties and zones

A deep upper level low pressure and an associated cold front produced a line of thunderstorms that moved across southeast Louisiana, southern Mississippi and the adjacent coastal waters during the morning and afternoon hours of the 14th. Several reports of tornadoes were received from these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A deep upper level low pressure and an associated cold front produced a line of thunderstorms that moved across southeast Louisiana, southern Mississippi and the adjacent coastal waters during the morning and afternoon hours of the 14th. Several reports of tornadoes were received from these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 14, 3:23 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 14, 3:23 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
423 AM CDT Sat Apr 14 2018

...Significant Severe Weather Event Possible Today Including
Possible Strong Tornadoes...

.Discussion...Forecast will really focus on the next 18 hours as we
will be impacted by a multi hazard event. However the night was
quiet as expected with the line of convection weakening and slowing
over night off to our northwest. This momentary weakening trend was
expected and the line will likely not look overly imposing at
daybreak but don't let this fool you as we expect convection to
light up again mid morning and impact the region through the day and
into the early evening hours.

The deep mid level closed low over the central Plains will be slow
to push east and into the upper MS Valley by this evening and as
this occurs the trough will begin to pivot taking on a neutral and
eventually a negative tilt. The cold front which is currently slowly
moving into the Lower MS Valley will continue to be slow this
morning but will respond and begin to accelerate across the Lower MS
Valley and into the southeastern CONUS late this afternoon and this
evening. As the trough begins to pivot we expect to see the line of
convection really begin to slow up (possibly pause/stall
momentarily). Additional development may begin ahead of the line and
it is at that point that the severe and heavy rain threat starts to
increase especially the farther west this pause in movement occurs.
Scattered to numerous showers and thunderstorms will then
develop/redevelop along and ahead of the line late this morning and
as this starts to congeal into a QLCS the overall forward motion
should begin to speed up once again. The line is expected to be in
coastal MS be late afternoon/early evening and should finally push
into AL around 2/3z.

Overall the severe threat is impressive. With the main line expected
to slow down there will be time for the area to heat up and become
quite unstable. MLCAPE of around 2000 J/kg and 0-3km cape of 150
J/kg or greater for much of the northern half of the area is
expected. Showalters will be around -3 while LI's could be around -6
to -7. Mid level lapse rates will be around -6.5 C/km. The dynamics
will be strong with this system. Mid level winds will slowly
increase with 50-60kts nudging in around late morning and through
the afternoon but the impressive feature will be a strengthening LL
jet of 50-60kts right over the CWA. In addition we will be under the
RRQ of the upper jet with very strong diffluence collocated with the
LL jet. The increase in the wind field will also lead to a very
favorable shear environment. Both 0-1 and 0-3km SRH look to be
around 200-350 m2/s2 while 0-6km Bulk shear of 40-50 kts will be in
place. A lot of these features appear to occur around the same time
frame of 15-21/0z especially along and north of the 10/12 corridor
and east of a line from Baton Rouge to Amite county.

We expect the line of convection to begin to redevelop as this LL
jet starts to strengthen late this morning. Additional storms out
ahead of the main line are possible as well. It is the initial
redevelopment of the line and any storms out ahead that pose the
greatest concern. These storms will be in the best shear environment
and capable of producing tornadoes some of which could be strong. We
do expect things to slowly combine into a QLCS as it pushes through
SELA and into coastal MS late this afternoon. As the convection
evolves into a QLCS the straight-line wind threat will become the
dominant concern however there will still be more than sufficient
shear in place for embedded tornadoes. Even if storms don't develop
out ahead of the main line I am quite concerned with the low level
cape combined with the high 0-1 to 0-3 SRH. If the line redevelops
quickly becoming the dominant feature the combination of the LL cape
and high shear values could enhance the risk of seeing tornadoes
within the line.

We remain concerned with the heavy rainfall threat possibly leading
to flash flooding and river flooding. Again we are expecting the
main line to pause as this happens there will be a window for
multiple storms to move over the same area. These storms will have a
very rich moisture environment to work with as PWs could be just
under 2". That combined with the strong LL jet pumping high h85
theta E values and strong diffluence aloft will lead to very
efficient storms. Overall we are still expecting widespread 2-4" of
rain with locally higher amounts possibly exceeding 6". A flash
flood watch is already out and will not make any adjustments to it.

Due to the strengthening LL jet winds will be quite gusty at the
sfc. This is especially so along the coast where strong winds will
come in right off the water. With that we will issue a wind advisory
for all coastal parishes and counties.

All convection should finally exit coastal MS during the evening
hours with much drier and cooler air quickly filtering in. The
trough axis will be east of the area by midday tomorrow and we will
then move under northwest flow for the next 48 hours. This will keep
use cool and dry with temps well below normal Sunday and Monday
morning. Highs Sunday and lows Monday morning could be 15 to almost
20 degrees below normal in some locations. We will begin a slow
moderation Monday night and Tuesday with weak ridging aloft late
Tuesday and Tuesday night. Another weak cold front will approach
Wednesday night as a strong disturbance moves across the central
Plains and into the Upper MS Valley. That said the front will likely
hang up and with pretty much zonal flow aloft we will not see much
if any impact from this. /CAB/

&&

.AVIATION...
Strong southerly winds will affect all terminals today with the
strongest winds of 25kt and frequent gusts to 35kt expected at
mainly coastal sites. A line of TSRA, possibly preceded by more
isolated to scattered SHRA and a few TSRA, is expected to impact the
KBTR and KMCB terminals in the 13-18z time frame, and KHDC to
KASD/KMSY/KNEW after 15-16z. Will place TEMPO group for the
potential strong to severe TSRA with timing at all terminals today.
With fropa, winds will shift to NW and rise once again to around
25kt with gusts up to 35kt at KNEW and KMSY. Winds will be around 15-
20kt at remaining sites.

&&

.MARINE...
Southerly winds will slowly intensify today from 20 to 25kt up to 25
to 35kt with higher gusts for the open gulf waters. Protected waters
will have southeast winds of 25kt with gusts to gale force as well
before a cold front moves through this evening. Northwest to north
winds behind the front will be just as strong tonight into ealy
Monday. A Small Craft Advisory is currently posted for all waters.
This will be upgraded to a gale warning by 4pm as sustained winds or
frequent gusts of 34kt or better should be achieved through the
remainder of the night. Small craft advisories will then replace the
gale warning areas through the remainder of the day Monday. Severe
thunderstorms will be likely over most of the coastal waters today
starting around noon through midnight. High pressure will quickly
settle into the northern Gulf for the remainder of the week. The
next front could affect the northern gulf by next weekend.

&&

DECISION SUPPORT...

DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Monitoring severe weather and flash flood potential
            River flooding.
            NOHSEP support for French Quarter Festival
            Mississippi Gulf Coast Spring Break.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  44  60  37 / 100  50   0   0
BTR  74  44  63  40 / 100  30   0   0
ASD  76  49  63  42 / 100  80   0   0
MSY  78  49  63  47 / 100  70   0   0
GPT  75  51  65  44 /  90  90  10   0
PQL  77  51  65  40 /  90  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-040-
     046>050-056>072.

     Wind Advisory from 10 AM this morning to 10 PM CDT this evening
     for LAZ040-050-058-060>064-066>070-072.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ536-538-
     550-552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM Sunday to 7 AM CDT Monday for
     GMZ536-538-550-552-555-557-570-572-575-577.

     Gale Warning from 11 AM this morning to 4 AM CDT Sunday for
     GMZ536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory until 7 AM CDT Monday for GMZ530-532-534.

MS...Flash Flood Watch through late tonight for MSZ068>071-077-
     080>082.

     Wind Advisory from 10 AM this morning to 10 PM CDT this evening
     for MSZ080>082.

GM...Small Craft Advisory until 11 AM CDT this morning for GMZ538-550-
     552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM Sunday to 7 AM CDT Monday for
     GMZ538-550-552-555-557-570-572-575-577.

     Gale Warning from 11 AM this morning to 4 AM CDT Sunday for
     GMZ538-550-552-555-557-570-572-575-577.

     Small Craft Advisory until 7 AM CDT Monday for GMZ532-534.

&&
Hazardous weather outlook, Apr 14, 3:46 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
446 AM CDT Sat Apr 14 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-142200-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
446 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There are many weather related hazards expected today.

A Flash Flood Watch is in effect through Tonight for the entire
outlook area. Rainfall accumulations of 2 to 4 inches with locally
higher amounts in excess of 6 inches possible through this
evening.

A Wind Advisory is in effect for exposed coastal and lake shore
areas today for gusty winds 25 to 35 mph throughout the day.

A Gale Warning goes into effect late this morning through tonight
in the coastal waters for winds in excess of 34 knots and high
seas to 12 to 15 feet.

There is an ENHANCED risk of severe thunderstorms today for much
of the outlook area. The main concerns will be damaging
straightline winds 50 to 75 mph possibly from squalls, moderate
to large sized hail, a few tornadoes and waterspouts that could
include intensities EF2 or greater damage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisories will be in effect for strong northerly
winds and rough seas Sunday.

River flooding is ongoing along the Mississippi River from Red
River Landing to Baton Rouge, and on the Pearl River at Bogalusa
and Pearl River. Depending on the amount of anticipated rainfall
Saturday, other area rivers may exceed flood levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for today beginning late this
morning through this evening. Please report any severe weather
and flood reports promptly to the National Weather Service office
in Slidell...985 649 0429 extension 4.

24/RR

In the hours before

Special weather statement, Apr 14, 5:18 AM CST, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
618 AM CDT SAT APR 14 2018

LAZ034-035-MSZ068-141145-
Pointe Coupee-West Feliciana-Wilkinson-
618 AM CDT SAT APR 14 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTIES...

At 617 AM CDT, radar indicated rapidly intensifying strong
thunderstorms were located along a line extending from near Slocum
to near Lettsworth to near Palmetto. Movement was northeast at 30
mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
New Roads, Jackson, St. Francisville, Centreville, Woodville,
Morganza, Wakefield, Spillman, Batchelor, Lettsworth, Fort Adams,
Dolorosa and Crosby.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3132 9110 3128 9106 3100 9106 3099 9118
      3082 9123 3066 9137 3071 9173 3082 9181
      3097 9181 3104 9172 3104 9165 3097 9166
      3104 9156 3113 9163 3124 9156 3122 9153
      3123 9149 3132 9146 3137 9122
TIME...MOT...LOC 1117Z 227DEG 26KT 3133 9161 3094 9175 3079 9192

24/RR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 7 flash flood, 5 tornado, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
April 14, 6:18 AM CST
Where
Wilkinson County, Woodville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.100, -91.300

Multiple trees were reported blown down in the Woodville area.

Thunderstorm Wind, Wilkinson

When
April 14, 6:25 AM CST
Where
Wilkinson County, 3.01 mi NNW of Woodville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.140, -91.320

Multiple trees were reported blown down along Lower Woodville Road.

Thunderstorm Wind, Amite

When
April 14, 7:05 AM CST
Where
Amite County, 3.14 mi NE of Mc Elveen
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.230, -90.580

The Amite County Emergency Manager reported trees blown down near the intersection of Upper Glading Road and Isaac Road. Event time was estimated based on radar.

Thunderstorm Wind, Amite

When
April 14, 7:17 AM CST
Where
Amite County, 0.91 mi SE of Gillisburg
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.020, -90.660

The Amite County Emergency Manager reported trees blown down in Gillsburg. The event time was estimated based on radar.

Thunderstorm Wind, Pike

When
April 14, 7:25 AM CST
Where
Pike County, 1.38 mi S of Mc Comb
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.230, -90.470

A few trees were reported blown down on the south side of the City of McComb.

Thunderstorm Wind, Walthall

When
April 14, 7:55 AM CST
Where
Walthall County, Sartinsville
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.330, -90.120

Multiple trees were reported blown down near Sartinsville.

Thunderstorm Wind, Walthall

When
April 14, 8:00 AM CST
Where
Walthall County, 0.59 mi E of Tylertown
Measured
60 kt (69 mph) estimated gust
Reported by
County Official
Coordinates
31.120, -90.140

A garage was reported partially collapsed onto a car due to wind. Event time was estimated based on radar.

Thunderstorm Wind, Walthall

When
April 14, 8:10 AM CST
Where
Walthall County, 0.59 mi E of Tylertown
Measured
60 kt (69 mph) estimated gust
Reported by
County Official
Coordinates
31.120, -90.140

Roof damage was reported to a building in Tylertown. Event time was estimated based on radar.

Tornado, Pearl River

When
April 14, 10:30 AM CST to 10:31 AM CST
Where
Pearl River County, 2.97 mi NNE of Carriere to 3.15 mi NNE of Carriere
Rating
EF0
Path length
0.19 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
30.621, -89.654

Public eyewitness accounts indicated a tornado touched down near a convenience store on U.S. Highway 11 near Carriere, where it removed a piece of the awning and struck a vehicle. The tornado moved across the highway and downed several large oak branches in a retail store parking lot. It then lifted and flung the deck awning of a branch bank building northeastward into nearby residence yards and suspended some of the metal in treetops, which also had limbs and branches broken. The tornado lifted while crossing the railroad tracks. Some debris was deposited in the fringes of the Stonebridge subdivision. Maximum winds were estimated at 75 mph, with the path width 25 yards.

Thunderstorm Wind, Pearl River

When
April 14, 10:30 AM CST
Where
Pearl River County, 0.59 mi W of Mc Neil
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
30.670, -89.640

A tree was reported blown down in McNeil.

Thunderstorm Wind, Pearl River

When
April 14, 10:58 AM CST
Where
Pearl River County, 4.78 mi NNW of Silver Run
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.790, -89.390

Portions of a meat processing plant's roof were removed on Foots Stevens Road near Silver Run. A barn nearby also sustained damage. Radar imagery indicated the apex of a bow echo moved through the area. Straight line winds were estimated over a distance of about 0.2 miles with a path width of 25 to 30 yards.

Flash Flood, Hancock

When
April 14, 1:00 PM CST to 3:30 PM CST
Where
Hancock County, 0.69 mi S of Bay St Louis to 1.69 mi W of Waveland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.310, -89.330

Multiple roads were reported flooded around Bay St. Louis, including Washington Street and Jordan River Road.

Flash Flood, Hancock

When
April 14, 1:00 PM CST to 3:30 PM CST
Where
Hancock County, 1.95 mi WSW of Vidalia to 8.08 mi NW of Diamondhead Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.494, -89.382

Multiple roads were reported flooded around Kiln and to the north of Kiln in Hancock County.

Tornado, Harrison

When
April 14, 1:09 PM CST to 1:10 PM CST
Where
Harrison County, 0.62 mi SE of Long Beach to 0.76 mi E of Long Beach
Rating
EF0
Path length
0.61 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
30.344, -89.143

A combination of YouTube storm chaser video and a NWS storm survey indicated a multiple vortex waterspout moved through Long Beach Harbor, removing the roof off of an outbuilding and toppling two tall masted sailboats. The waterspout proceeded onshore onto the beach and crossed U.S. Highway 90 near Nicholson Street, lifting in the rear of St. Thomas the Apostle Catholic Church. Estimated maximum winds were 70 mph, path width 75 yards.

Flood, Harrison

When
April 14, 3:16 PM CST to 5:00 PM CST
Where
Harrison County, 1.4 mi NNE of Orange Grove to 2.18 mi ESE of Landon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.450, -89.075

Approximately one foot of standing water was reported at Dedeaux Road and Three Rivers Road.

Flash Flood, Harrison

When
April 14, 3:30 PM CST to 5:30 PM CST
Where
Harrison County, 1.38 mi WNW of Long Beach to 1.02 mi SW of Long Beach
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.360, -89.170

Many roads in Long Beach were beginning to flood, including Beatline Road being almost impassible.

Flash Flood, Harrison

When
April 14, 3:55 PM CST to 6:00 PM CST
Where
Harrison County, 1.38 mi WNW of Long Beach to 2.58 mi SW of Long Beach
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
30.360, -89.170

Approximately 4.5 inches of rain was measured between 2 pm and 430 pm in Long Beach. The Long Beach fire chief reported road closures due to flood waters at North Island View north of U.S. Highway 90, as well as Daughter Road and Beatline Road.

Tornado, Jackson

When
April 14, 5:18 PM CST to 5:28 PM CST
Where
Jackson County, 5.65 mi SSE of Vestry to 6.89 mi SSE of Vestry
Rating
EF1
Path length
1.91 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
30.650, -88.760

A storm survey indicated a narrow path about 30 to 50 yards wide of sporadic oak and pine trees snapped near the base over a 1.7 mile long easterly track. One shed was damaged or destroyed on private property. Estimated maximum winds of 95 mph. Event time was based on NWS Mobile radar.

Tornado, Jackson

When
April 14, 5:19 PM CST to 5:22 PM CST
Where
Jackson County, 0.83 mi SE of North Biloxi Arpt to 1.7 mi E of North Biloxi Arpt
Rating
EF1
Path length
1.36 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
30.442, -88.860

An EF-1 tornado touched down in the community of St. Martin, just south of Lemoyne Boulevard, and tracked northeast on an intermittent path ending near the intersection of Interstate 10 and Mississippi Highway 609. The most significant damage occurred at a strip shopping center. Plate glass windows were blown out and a portion of the roof was removed along with a portion of the wall. Several cars were overturned and rolled into the parking lot. Maximum winds were estimated at 105 mph with a path width of 75 yards.

Thunderstorm Wind, Jackson

When
April 14, 5:19 PM CST
Where
Jackson County, 6.58 mi SSE of Vestry
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.650, -88.720

Trees were reported blown down on White Road.

Flash Flood, Harrison

When
April 14, 5:39 PM CST to 7:00 PM CST
Where
Harrison County, 1.15 mi SSW of Henderson Pt to 0.94 mi WSW of Long Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.304, -89.284

Pass Christian City roads were closed due to flooding from Menge Avenue at the railroad tracks to Jones Road.

Tornado, Jackson

When
April 14, 5:39 PM CST to 5:40 PM CST
Where
Jackson County, 2.16 mi NNW of Wade to 1.98 mi N of Wade
Rating
EF1
Path length
0.27 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
30.680, -88.580

A storm survey found a very confined area of EF-1 damage where several pines and a large oak tree were snapped near the base. Peak winds estimated at 95 mph with a path width of 25 yards. Track may have been longer to the west, but that area was inaccessible due to water and wetlands. Event time was estimated by NWS Mobile radar imagery.

Flash Flood, Harrison

When
April 14, 5:41 PM CST to 7:00 PM CST
Where
Harrison County, 1.5 mi NNE of Lyman to 1.07 mi SSE of Wortham
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.520, -89.110

Water rescues were reported underway at Old U.S. Highway 49 and Jim Lee Road, near the Little Biloxi River.

Flash Flood, Harrison

When
April 14, 6:30 PM CST to 8:00 PM CST
Where
Harrison County, 5.31 mi W of Howison to 1.43 mi SE of Ligana
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.668, -89.219

Numerous roads were reported flooded between Saucier and Lyman with multiple roads either undermined or washed out.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2018Every state in 2018This day in weather historyThe tornado archive for Mississippi, 2018Warnings in Mississippi, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 743000, 743001, 743003, 743004, 743005, 743011, 743006, 743007, 742994, 743008, 743009, 742986, 742987, 742996, 742993, 742988, 742989, 742997, 742998, 743010, 742990, 742999, 742991, 742992.